I suppose yes, in some ways. I don't look eight months pregnant but certainly have a stomach (which I never had before) - maybe 4 months for me. I think mine is mainly through taking prednisolone - I seem to have put the weight on there - If I remember rightly you're also on pred aren't you?
I also have more temporary kind of "bloating" which seems to come about from my whole digestive system just being so much slower than it was before. In my case this is directly linked to disease activity and when I'm doing better I "feel" thin even though I look the same on the outside :lol: to everyone else.
I have the same thing think its the steroids have fat tummy. Wonder if there r any excersises that would help. Mind dont have the energy to do them.lol think food combining helps.Protein and veg.Veg and carbs. Dont mix protein and carbs makes you feel bloated.
Sudden and/or severe swelling in the abdomen is something that you need to see your doctor about in a timely manner. This can be caused by ascites fluid, and there are many possible causes for it (some of them serious).
Swelling of the type you describe (8 months pregnant) seems like it's severe enough to warrant a trip to the doctor; especially if it's new to you and you haven't seen your doctor about it before.
My dr knows. For a while there I was scared I was pregnant I went 4 months with no period finally got mine but it was only 3 days and all my dr says is "its the lupus" . I believe it is the prednisone but just wanted to make sure i was not the only one with this problem.
I feel the pain! Ever since my last flare (last spring), I've accumulated loads of belly fat (despite being only on 5mg of prednisone now). To make matters worse, I am Cellcept and iron which gives me tummy trouble. Plus, I am lactose intolerant and bloat up easily! And no, I am not pregnant! :lol:
I put on about 30 lbs of "water weight" in about 4 weeks on my last round of high-dose prednisone, and I think most of it was on my belly. It was actually quite painful from the skin stretching. Diuretics helped a bit, but the only thing that really made a huge difference was getting down to about 20 mg a day. It's no fun at all, so I feel your pain.
Incidentally, at the time someone heard me belly-aching about it (no pun intended, I swear!) and very thoughtfully gave me a really great shea butter from L'Occitane, and I escaped that round without any new stretch marks.
My water retention didn't come and go though - it was just arrived, stayed for awhile, and then left (more or less.) Prednisone can cause accumulation of fat in specific areas though, ad I think the belly is one of them, but again, I don't think it would come and go - does your doctor know it's not a constant swelling?
You might ask your doctor if you have something called IBS? If you eat some foods it can make your belly bloat and make you feel a little uncomfortable. I did not know about it until my girlfriend noticed that after we had breakfast I was really swollen in the belly. She asked if I had it and of course I did not know what it was she was talking about. It seems that is what I have on top of everything else, as if lupus, sleep apnea, ra, and bone spurs are not enough now we have to have IBS visit when I eat lol.
I hope you feel better soon and by the way there is medicine for it.